Alert archive / Oregon / Wind Advisories in 2005
Wind Advisory 8, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jul 22, 2005, 9:03 AM PDT for 5 counties in Oregon; Kittitas County, Klickitat County, Yakima County, Washington. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2005, 9:03 AM PDT (16:03 UTC)
- Expired
- Jul 22, 2005, 7:43 PM PDT
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 115 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 221603 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 903 AM PDT FRI JUL 22 2005 ORZ041-044-045-WAZ024-026-230015- /X.NEW.KPDT.WI.Y.0008.050722T1603Z-050723T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- EAST COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN... HERMISTON...CONDON...HEPPNER...PENDLETON...WHITE SALMON... ELLENSBURG 903 AM PDT FRI JUL 22 2005 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. AN INTENSE SURFACE PRESSURE GRADIENT WILL LEAD TO STRONG AND GUSTY WEST WINDS THROUGH EARLY THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE BLUE MOUNTAIN FOOTHILLS AND COLUMBIA BASIN OF OREGON WHICH COULD LEAD TO AREAS OF REDUCED VISIBILITY IN BLOWING DUST. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 222101 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 201 PM PDT FRI JUL 22 2005 ORZ041-044-045-WAZ024-026-230300- /X.CON.KPDT.WI.Y.0008.000000T0000Z-050723T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- EAST COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN... HERMISTON...CONDON...HEPPNER...PENDLETON...WHITE SALMON... ELLENSBURG 201 PM PDT FRI JUL 22 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... AN INTENSE SURFACE PRESSURE GRADIENT WILL LEAD TO STRONG AND GUSTY WEST WINDS THROUGH EARLY THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED UNTIL AROUND SUNSET BEFORE DIMINISHING. AREAS OF BLOWING DUST ARE POSSIBLE ACROSS THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 230243 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 743 PM PDT FRI JUL 22 2005 ORZ041-044-045-WAZ024-026-230345- /X.CAN.KPDT.WI.Y.0008.000000T0000Z-050723T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- EAST COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN... HERMISTON...CONDON...HEPPNER...PENDLETON...WHITE SALMON... ELLENSBURG 743 PM PDT FRI JUL 22 2005 ...WIND ADVISORY IS CANCELLED... WINDS WILL CONTINUE TO SUBSIDE THIS EVENING...WITH WEST WINDS OF 15 TO 25 MPH THROUGH LATE EVENING...THUS THE WIND ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 22, 8:28 AM PDT, 35 minutes earlier.
Area forecast discussion, Jul 22, 8:28 AM PDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED SHORT TERM
NATIONAL WEATHER SERVICE PENDLETON OR
828 AM PDT FRI JUL 22 2005
.SHORT TERM...HAVE RECENTLY ISSUED AN UPDATE TO REMOVE DRY
THUNDERSTORMS FOR THE REST OF THE MORNING. SURFACE AND SPOTTER
REPORTS INDICATE RAIN IS REACHING THE GROUND AND MORNING RAOBS
INDICATE THAT AIRMASS HAS MOISTENED ENOUGH TO SUPPORT WET
THUNDERSTORMS FOR THE REST OF THE DAY. WILL LIKELY NEED TO ISSUE
ANOTHER UPDATE A LITTLE LATER THIS MORNING TO ADJUST AFTERNOON POPS
AND INCREASE WINDS. COULD BE PUSHING WIND ADVISORY CRITERIA ACROSS
THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE BY LATE THIS AFTERNOON.
78
.LONG TERM...HIGH PRESSURE ALOFT WILL DOMINATE THE WEATHER FOR MOST
OF THE EXTENDED PERIOD WITH CONTINUED VERY WARM AND DRY CONDITIONS.
THE UPPER RIDGE WILL BEGIN REBUILDING OVER THE REGION MONDAY NIGHT
AND WILL BECOME MOST AMPLIFIED ON WEDNESDAY AND THURSDAY. THESE WILL
BE THE TWO HOTTEST DAYS IN THE EXTENDED PERIOD WITH TEMPERATURE
READINGS IN THE UPPER 90S...POSSIBLY TOPPING OVER 100 IN THE LOWER
COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. IN THE MOUNTAINS IT WILL
BE MOSTLY IN THE 80S TO LOWER 90S. THE NEW GFS RUN IS ADVERTISING AN
UPPER TROUGH WITH SOME MONSOON MOISTURE FROM THE SOUTH TO WORK ITS
WAY NORTHWARD INTO THE FORECAST AREA ON THURSDAY AS THE UPPER RIDGE
AXIS MOVES TO THE EAST AND ALLOWS THE FLOW ALOFT TO BECOME MORE
SOUTHERLY. BEING THAT THE MODELS USUALLY HAVE POOR RUN TO RUN
CONSISTENCY AND MODEL TO MODEL CONSISTENCY AT THIS RANGE (7 DAYS
OUT) WILL LEAVE FORECAST DRY FOR NOW AND JUST ADD SOME CLOUDS.
BEYOND THURSDAY HOT AND DRY CONDITIONS WILL CONTINUE AS ANOTHER
UPPER RIDGE BECOMES RE-ESTABLISHED OVER THE PACIFIC NORTHWEST ON
FRIDAY. 88
&&
.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE EARLY
THIS MORNING...HOWEVER CONDITIONS WILL REMAIN VFR. WINDS WILL BE
GUSTY NEAR ANY SHOWERS OR THUNDERSTORMS WITH SPEEDS 20 TO 30 MPH
EXPECTED...OTHERWISE THE WINDS SHOULD BE LIGHT. CLEARING WILL BEGIN
FROM WEST TO EAST TODAY AS MORE STABLE AIR MOVES BACK INTO THE
REGION. 88
&&
.FIRE WEATHER...AS STATED IN THE SHORT-TERM DISCUSSION...THE RED
FLAG WARNING WILL BE EXTENDED UNTIL 3 PM THIS AFTERNOON. ALTHOUGH
THE AIR MASS WILL MOISTEN AND A FEW THUNDERSTORMS MAY PRODUCE
WETTING RAIN (I.E. AMOUNTS GREATER THAN 0.1 OF AN INCH)...THE
FORECAST AREA HAS BEEN UNDER A DRY SPELL FOR A COUPLE OF WEEKS AND
THE AREAS UNDER THE WARNING HAVE GRASSES AND OTHER FINE FUELS WITH
VERY LOW MOISTURE. SMITH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 88 59 90 59 / 20 0 0 0
ALW 95 62 91 64 / 20 0 0 0
PSC 94 60 92 58 / 20 0 0 0
YKM 91 56 89 57 / 20 0 0 0
HRI 94 59 92 58 / 20 0 0 0
ELN 85 59 84 55 / 20 0 0 0
RDM 88 46 89 44 / 30 0 0 0
LGD 87 56 90 52 / 20 0 0 0
5J0 89 53 92 50 / 20 0 0 0
DLS 88 61 86 61 / 30 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 3 PM FRIDAY FOR ORZ041-ORZ042-ORZ043-
ORZ044-ORZ045-ORZ046-ORZ047-ORZ048.
WA...RED FLAG WARNING UNTIL 3 PM FRIDAY FOR WAZ024-WAZ025-WAZ026-
WAZ027-WAZ028-WAZ029.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/88/88Hazardous weather outlook, Jul 22, 5:30 AM PDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
530 AM PDT FRI JUL 22 2005
WAZ024>030-ORZ041>050-231215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
530 AM PDT FRI JUL 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY
HIGH FIRE DANGER
EAST COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, BLUE MOUNTAINS,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY
DRY LIGHTNING
NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY
THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL 3 PM THIS AFTERNOON
FOR DRY THUNDERSTORMS AND THUNDERSTORMS AFTER AN EXTENDED PERIOD OF
DRY CONDITIONS. A LOW PRESSURE SYSTEM OVER SOUTHWEST OREGON WILL
MOVE EAST OF THE CASCADES TODAY...GENERATING SCATTERED THUNDERSTORMS
IN ITS PATH. RAINFALL AMOUNTS WILL RANGE FROM A TRACE TO AROUND A
TENTH OF AN INCH OVER MOST OF THE AREA TODAY.
PLEASE REFER TO THE LATEST RED FLAG WARNING WWUS86 KPDT PDXRFWPDT
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE WEATHER SYSTEM WILL EXIT THE REGION THIS EVENING FOLLOWED BY DRY
CONDITIONS. THE DRYING TREND WILL CONTINUE THROUGH THURSDAY.
OCCASIONALLY BREEZY WINDS ARE FORECAST THIS WEEKEND...MAINLY OVER
THE EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY WITH DRY THUNDERSTORMS TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.Nearby
Wind Advisories in Oregon, 2005Wind Advisories in Washington, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.